Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 24, 2022, 1:23 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2022, 1:23 AM CDT (06:23 UTC)
- Expired
- May 24, 2022, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
897
WGUS54 KTSA 240623
FFWTSA
OKC113-117-241015-
/O.NEW.KTSA.FF.W.0022.220524T0623Z-220524T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
123 AM CDT Tue May 24 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Osage County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
* Until 515 AM CDT.
* At 123 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Skiatook... Hominy...
Cleveland... Sperry...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3616 9674 3646 9656 3647 9600 3616 9600
FLASH FLOOD...RADAR INDICATED
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:23 AM CDT, 1 hour earlier.
Area forecast discussion, May 24, 12:23 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Tulsa OK 1223 AM CDT Tue May 24 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 842 PM CDT Mon May 23 2022 The main concern overnight is the potential for locally heavy rain and flooding, especially northwest of I-44 in northeast Oklahoma. Ongoing activity in this region has persisted longer than earlier anticipated, although the majority of the rainfall rates have been on the lighter side. Some totals to the west of Highway 75 have measured in the 1 to 1.5 inch range, but the higher totals and the higher rainfall rates have been maintained to the west of the area with a continued weakening trend overall the farther east the storms progress. Through at least midnight, the widespread lighter rates should continue with brief moderate to heavy rainfall along I-44 where a slightly greater coverage in thunderstorms should be maintained. After midnight, increasing low level flow is expected to shift eastward into parts of northeast Oklahoma, which could lead to an uptick in the rates and their coverage. A Flood Watch was considered with this update, but uncertainty in the overall flood potential tonight remains too high, preferring to let the next shift evaluate trends. && .LONG TERM... (Tomorrow through Monday) Issued at 243 PM CDT Mon May 23 2022 Several rounds of showers and thunderstorms will affect the area Tuesday and Tuesday night as an upper low approaches from the west, with some locally heavy rainfall possible. The severe weather threat is unclear and will be dependent on how many breaks occur in the cloud cover Tuesday afternoon. A flood watch may be needed for parts of the area, but most model data shows a bimodal distribution to the heaviest rainfall, with much of our area potentially falling in the relative minima between the two areas of rainfall maxima. Thus, will hold off on a watch at this time. Rainfall will taper off by Wednesday, but a few showers may linger into early Thursday as the upper low slowly drifts east into Missouri. Once this system clears the area, a rapid return to very warm to hot and humid weather will take place by the Memorial Day weekend, with little chance for any rainfall. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Tue May 24 2022 Cluster of thunderstorms with heavy rainfall continue in zone of strong low level moisture transport. This line may stall at some point overnight, with multiple rounds of thunderstorms redeveloping in low level jet axis, primarily impacting NE OK TAF sites Additional storms expected with main upper level trough into the day Tuesday. MVFR/IFR ceilings will likely persist in most areas with brief LIFR conditions possible in the stronger storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 59 72 52 / 90 90 30 10 FSM 73 64 75 55 / 90 100 50 20 MLC 71 61 73 52 / 80 100 30 10 BVO 67 57 71 50 / 90 80 20 10 FYV 70 62 73 51 / 80 100 50 30 BYV 70 62 74 52 / 70 100 50 30 MKO 69 61 72 52 / 90 90 30 10 MIO 68 60 71 51 / 90 100 40 20 F10 69 59 72 51 / 90 90 30 10 HHW 72 64 75 53 / 80 100 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through late tonight for OKZ054-055-059-060-064. AR...None. && SHORT TERM...22 LONG TERM....05 AVIATION...12
Hazardous weather outlook, May 23, 5:16 PM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 PM CDT Mon May 23 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 PM CDT Mon May 23 2022 ...HEAVY RAINFALL LIKELY LATE TONIGHT INTO TUESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...West of Highway 75 in Northeast Oklahoma. ONSET...After Midnight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers with embedded thunderstorms are ongoing late this afternoon along and north of Interstate 44. Most of this rainfall should remain on the light to moderate side, with some decrease in areal coverage possible into early evening. Stronger storms with the potential for heavy rainfall and localized flash flooding potential will move into northeast Oklahoma late tonight into tomorrow morning. The highest rainfall amounts through daybreak Tuesday will be west of Highway 75 in northeast Oklahoma, with 1 to 2 inch totals possible. Severe weather is not expected, though a few stronger storms with gusty winds and small hail may occur tonight across the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...High Wind Potential. EXTENDED DISCUSSION... Thunderstorms with heavy rainfall will likely be ongoing Tuesday morning across northeast Oklahoma. This activity is expected to spread across the remainder of eastern Oklahoma and northwest Arkansas Tuesday into Tuesday night. Widespread 1 to 3 inch rainfall amounts are expected with locally higher totals. Localized flooding will be possible with any storms that move over the same areas. The heavy rainfall threat will begin to shift east Wednesday morning as a cold front sweeps through the area. On Tuesday afternoon, limited severe weather potential will exist for parts of southeast Oklahoma, with the coverage and intensity dependent on whether breaks in the cloudiness occur and resultant impacts on available instability. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecast today and Tuesday. A flood watch may be needed in some areas for both flash flooding and mainstem river flooding. Specific rainfall amounts will continue to be refined over the next 24 hours. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 23, 10:20 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1020 PM CDT Mon May 23 2022
OKZ060-064-240345-
Tulsa OK-Creek OK-
1020 PM CDT Mon May 23 2022
...A strong thunderstorm will impact portions of northwestern Creek
and west central Tulsa Counties through 1045 PM CDT...
At 1020 PM CDT, Doppler radar indicated a strong thunderstorm near
Drumright, moving northeast at 25 mph.
HAZARD...Dime to Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Shamrock...
Keystone State Park... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9649 3616 9628 3601 9619 3589 9661
3591 9662 3609 9662
TIME...MOT...LOC 0320Z 244DEG 22KT 3601 9658
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial weather statement, May 23, 11:00 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1100 PM CDT Mon May 23 2022
OKZ054-059-060-064-240430-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1100 PM CDT Mon May 23 2022
...A strong thunderstorm will impact portions of southeastern Osage,
north central Creek, southeastern Pawnee and west central Tulsa
Counties through 1130 PM CDT...
At 1100 PM CDT, Doppler radar indicated a strong thunderstorm over
Mannford, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Sand Springs...
Mannford... Westport...
Keystone State Park... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3603 9634 3619 9646 3638 9610 3620 9597
TIME...MOT...LOC 0400Z 238DEG 35KT 3615 9633
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 5 hr |
| May 23, 8:19 PM CDT | River Flood Warning | TSA | Ottawa | 24 hr |
| May 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| May 23, 10:09 PM CDT | Flood Watch | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 23 hr |
| May 23, 10:20 PM CDT | Special Weather Statement | TSA | Creek | 25 min |
| May 23, 10:34 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 5 hr |
| May 23, 11:00 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 24, 12:40 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 24, 2:37 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| May 24, 3:33 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| May 24, 8:34 AM CDT | River Flood Warning | TSA | Washington | 38 hr |
| May 24, 8:34 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 60 hr |
| May 24, 8:36 AM CDT | River Flood Warning | TSA | Osage | 29 hr |
| May 24, 8:36 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 53 hr |
| May 24, 8:36 AM CDT | River Flood Warning | TSA | Tulsa | 54 hr |
| May 24, 9:28 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| May 24, 12:46 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner, Washington | 3 hr |
| May 24, 3:35 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| May 24, 5:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.